zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Global properties of infectious disease models with nonlinear incidence. (English) Zbl 05265715
Summary: We consider global properties for the classical SIR, SIRS and SEIR models of infectious diseases, including the models with the vertical transmission, assuming that the horizontal transmission is governed by an unspecified function f(S,I). We construct Lyapunov functions which enable us to find biologically realistic conditions sufficient to ensure existence and uniqueness of a globally asymptotically stable equilibrium state. This state can be either endemic, or infection-free, depending on the value of the basic reproduction number.
MSC:
92D30Epidemiology
34D20Stability of ODE
References:
[1]Anderson, R.M., May, R.M., 1991. Infectious Diseases in Humans: Dynamics and Control. Oxford University Press, Oxford.
[2]Barbashin, E.A., 1970. Introduction to the Theory of Stability. Wolters–Noordhoff, Groningen.
[3]Briggs, C.J., Godfray, H.C.J., 1995. The dynamics of insect-pathogen interactions in stage-structured populations. Am. Nat. 145(6), 855–887. · doi:10.1086/285774
[4]Brown, G.C., Hasibuan, R., 1995. Conidial discharge and transmission efficiency of Neozygites floridana, an Entomopathogenic fungus infecting two-spotted spider mites under laboratory conditions. J. Invertebr. Pathol. 65, 10–16. · doi:10.1006/jipa.1995.1002
[5]Busenberg, S., Cooke, K., 1993. Vertically Transmitted Diseases: Models and Dynamics. Springer, Berlin.
[6]Capasso, V., Serio, G., 1978. A generalisation of the Kermack-McKendrick deterministic epidemic model. Math. Biosci. 42, 43–61. · Zbl 0398.92026 · doi:10.1016/0025-5564(78)90006-8
[7]Derrick, W.R., van den Driessche, P., 2003. Homoclinic orbits in a disease transmission model with nonlinear incidence and nonconstant population. Discret. Contin. Dyn. Syst. Ser. B 3, 299–309. · Zbl 1126.34337 · doi:10.3934/dcdsb.2003.3.299
[8]Feng, Z., Thieme, H.R., 2000. Endemic models with arbitrarily distributed periods of infection I: fundamental properties of the model. SIAM J. Appl. Math. 61(3), 803–833. · Zbl 0991.92028 · doi:10.1137/S0036139998347834
[9]Hethcote, H.W., 2000. The mathematics of infectious diseases. SIAM Rev. 42(4), 599–653. · Zbl 0993.92033 · doi:10.1137/S0036144500371907
[10]Hethcote, H.W., van den Driessche, P., 1991. Some epidemiological models with nonlinear incidence. J. Math. Biol. 29, 271–287. · Zbl 0722.92015 · doi:10.1007/BF00160539
[11]Hethcote, H.W., Lewis, M.A., van den Driessche, P., 1989. An epidemiological model with delay and a nonlinear incidence rate. J. Math. Biol. 27, 49–64.
[12]Korobeinikov, A., 2006. Lyapunov functions and global stability for SIR and SIRS epidemiological models with non-linear transmission. Bull. Math. Biol. 68(3), 615–626. · doi:10.1007/s11538-005-9037-9
[13]Korobeinikov, A., Maini, P.K., 2004. A Lyapunov function and global properties for SIR and SEIR epidemiological models with nonlinear incidence. Math. Biosci. Eng. 1(1), 57–60.
[14]Korobeinikov, A., Maini, P.K., 2005. Nonlinear incidence and stability of infectious disease models. Math. Med. Biol. A J. IMA 22, 113–128. · Zbl 1076.92048 · doi:10.1093/imammb/dqi001
[15]La Salle, J., Lefschetz, S., 1961. Stability by Liapunov’s Direct Method. Academic, New York.
[16]Li, M.Y., Muldowney, J.S., van den Driessche, P., 1999. Global stability of SEIRS models in epidemiology. Can. Appl. Math. Quort., 7.
[17]Liu, W.M., Hethcote, H.W., Levin, S.A., 1987. Dynamical behaviour of epidemiological models with nonlinear incidence rates. J. Math. Biol. 25, 359–380. · Zbl 0621.92014 · doi:10.1007/BF00277162
[18]Liu, W.M., Levin, S.A., Iwasa, Y., 1986. Influence of nonlinear incidence rates upon the behaviour of SIRS epidemiological models. J. Math. Biol. 23, 187–204. · Zbl 0582.92023 · doi:10.1007/BF00276956
[19]Lyapunov, A.M., 1992. The General Problem of the Stability of Motion. Taylor & Francis, London.
[20]van den Driessche, P., Watmough, J., 2002. Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission. Math. Biosci. 180, 29–48. · Zbl 1015.92036 · doi:10.1016/S0025-5564(02)00108-6